Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 32, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 31, 2000, 3:02 PM EDT for Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 31, 2000, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 31, 2000, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 22 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 311905 FFWBGM NYC017-312200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 302 PM EDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK. * UNTIL 600 PM EDT. * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY THUNDERSTORMS WITH TORRENTIAL DOWNPOURS FROM GREENE TO COVENTRY. RADAR ALSO ESTIMATES RAINFALL RATES AT UP TO 2 INCHES PER HOUR IN THIS AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4231 7597 4218 7579 4243 7546 4250 7583 $$ SPORER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:55 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 31, 1:55 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT MON JUL 31 2000 UPPER LOW OVER OHIO VALLEY WILL BE OPENING UP TONIGHT AS IT GRADUALLY EVOLVES INTO AN OPEN TROF BY TOMORROW. THIS WILL ALLOW SHORT WAVE ENERGY TO EJECT NEWD THROUGH THE GREAT LAKES REGION. WITH THIS SCENARIO EXPECT SOME SYNOPTIC SCALE LIFT ACROSS THE FA TONIGHT IN THE FORM OF UPPER DIV AND Q CONV. THIS SHOULD BE ABLE TO COMBINE WITH ABUNDANT MOISTURE ACROSS THE REGION TO SQUEEZE OUT SOME PCPN. WILL USE AN EVE PERIOD TO COVER DIURNAL ACTIVITY AS PER THE PAST FEW DAYS AND WILL THEN CONTINUE LIKELY POPS FOR THE OVERNIGHT. AS THE SHORT WAVE MOVES THROUGH THE LAKES TOMORROW IT LOOKS LIKE IT WILL BE CLOSE ENOUGH TO KICK OFF ANOTHER ROUND OF TRW...ESP WITH ETA CAPES PROGGED AROUND 1500 J/KG. APPEARS AS THOUGH THE WRN AND NRN ZONES WILL HAVE THE BEST CRACK AT PCPN DUE TO PROXIMITY TO THE SHORT WAVE BUT DO NOT WANT TO TAPER THE POPS TOO MUCH IN THE JUICY AMS SO WILL GO LIKELY ALL ZONES. MAY BE IN FOR SOMEWHAT OF A BREAK IN THE ACTION TUESDAY NIGHT. WHILE SHORT WAVE AXIS WILL BE CROSSING THE REGION LACK OF UPPER DIV AND Q DIV SHOULD PUT A DAMPER ON THINGS. WILL GO WITH CHC POPS TO COVER IT. AMS REMAINS VERY JUICY AND UNSTABLE FOR WEDNESDAY AND AS NEXT SYSTEM APPROACHES FROM THE WEST. GIVEN THIS...SEE NO COMPELLING REASON TO BREAK THE RECENT TREND OF LIKELY POPS DURING THE DAYTIME DESPITE LOWER FWC NUMBERS. WILL GO WITH A WARMING TREND THROUGH THE PERIOD CLOSE TO MOS. WORK ZONES SOON. .BGM...NONE. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:10 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jul 31, 5:23 PM EDT | Flash Flood Warning | BGM | Seneca | 3 hr |
| Jul 31, 5:53 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jul 31, 6:30 PM EDT | Flash Flood Warning | BGM | Yates | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.